My sweet friend, Leslie drove down from Dallas on Thursday night to take me to Houston. We got up in the dark and made our way to Houston with little difficulty. Just a couple of missed turns....
After blood work at the lab, we went over to the Rotary House for breakfast. After that, we met up with my cousin Kelly, who was on campus that day for meetings before heading out to the rodeo. She had a big bag of goodies from Aunt Darla for my niece and me. So sweet. It is good when I get to see my Houston family on these trips.
Just after I signed in at the infusion clinic, I met a couple who are going through the exact same trial as I am. The husband is the patient and the wife the caregiver. He is close to my age and looks fabulous. He is at the exact same stage in the process as I am. It was good to connect with others who are on the same journey.
When my lab results came back, Shy called me at the clinic to let me know that my triglycerides are 525, up from 170 just two weeks ago. My other cholesterol numbers are stable, so Dr. Patel is certain that it is the medication that is causing this spike. My infusion for yesterday was cancelled. Dr. Patel wants to give my body another week of rest. I will have another blood draw here in Austin on Wednesday morning at U.T. before my faculty meeting. By noon, Dr. Patel should have the results. If my triglycerides have dropped below 300, then I will have my next infusion this Friday, March 23. If its still too high, then they will give me another week and I will have another blood draw here in Austin on Wednesday, 3/28. With good results, the infusion would then be on Friday 3/30.
Probably the most frustrating part, is that my schedule is unknown. When I'll be scanned is now unknown.
Dr. Patel says that this happened to another patient and they were able to keep her in the trial. They are going to lower my dosage. Its possible that my body just can't tolerate the highest dose, which is what I was getting for the first three infusions. I have had an increase in other symptoms as well, which could also be related to the high dose. Nothing alarming though, a little acne, digestive tract issues, liver and stomach cramps, and extreme fatigue. However, regarding the fatigue, Dr. Patel and Shy both say that this is hard to measure on me because I am working full time. But, I know that I would be working harder if I wasn't so tired and when I can, I take a nap or at least lay down for a bit.
Friday was difficult. Saturday was like a fog. Today I'm feeling good. Seeing my sister and niece today. Getting some work done and walking the dogs. Life is good.
Love. Peace. Kara